Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

On BP medication. Severe headache and lack of concentration due to low BP. What to do?

I have been taking blood pressure medication for 2+ years, and perhaps for more than a year the medication I have been taking is Candesartan 8mg. Recently (in January) I started riding a bike. I ride the bike about 3-5 times a week and just since last week have been feeling especially weird in the mornings. By this Saturday just gone, I was not coping with the way I was feeling, a severe headache and unable to concentrate on anything. I thought my blood pressure may be low. It was not severely low for me, but probably the lowest BP reading I have had on my medication 114/65. I took my blood pressure again later in the day and it was still low. On this knowledge, I did not take my medication the next day and neither today. However, I have felt particularly tired and similar to what I was on Saturday. Back at work this morning had to really pull my head into what I was doing and I had to take Panadol to get rid of a headache. Took my blood pressure several times and it was at an acceptable level - one reading was 121/79. Recently I had surgery (6th March), had a general anaesthetic. I had an ECG that was perfectly normal. I am 48 years old. Since the cycling I have lost 5kg, Was 86kg and now am 81kg. I know I didn't seek my own doctors advice on this, which is probably what I should have done. I do remember many years ago, and this may be unrelated, I was cycling to and from work 10km morning and night and did this right up to 7 months pregnant with my first child. I stopped because of concerned boss and other workmates who thought it was dangerous for me to be riding my bike pregnant. Soon after I stopped my blood pressure began to go up and I began to hold heaps of fluid. That was 28 years ago now, but I am wondering if cycling holds the key for me in keeping my blood pressure normal and I am just experiencing my body changing to a more healthy state.
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear Ma'm
Thanks for your query to HCmagic.
1. The occurrence of retention of fluid and high blood pressure with your stopping using bicycle may be purely coincidental.
2. A headache weeks after a spinal or general anesthesia is unlikely to be related to it.
3. Please do not play with your anti-blood pressure medication like this. A low BP can cause headache but then it will have certain characteristic patterns, although i do not agree that in your case headache is being caused by low BP. I would like you to continue your medication and see your neurologist on priority.
Hope it helps.
Sukhvinder Singh
Answered: Tue, 14 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor